MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100857
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was noticed that, during the surgery, the head trial would become easily disassociated from the trial stem while trialing.Upon inspection following the surgery, it was noticed that the trial is fractured at the stem taper locking region.The procedure had been completed using the same device.A surgical delay of 30 min or less was reported.No injury to the patient was reported.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during surgery, the head trial became easily disassociated from the trial stem while trialing.Upon inspection following the surgery it was noticed that the trial is fractured at the stem taper locking region.The procedure was completed using the same device.A surgical delay of 30 min or less was reported.No injury to the patient was reported.The device, intended for use in treatment, was not returned for investigation and no batch number was communicated.The reported failure can therefore not be evaluated.Based on the available information a thorough investigation cannot be conducted and the root cause of the reported issue remains undetermined.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H6: medical device problem code was added.Internal complaint reference: (b)(4).

Brand Name
TRIAL FEMORAL HEAD 36 M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11133868
Report Number9613369-2021-00001
Device Sequence Number11793739
Product Code LZO
UDI-Device Identifier07611996121902
UDI-Public07611996121902
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100857
Device Catalogue Number75100857
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/15/2021
01/22/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/19/2021
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1